Alert archive / Idaho / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at Jun 6, 2023, 3:31 PM MDT for Lemhi County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2023, 3:31 PM MDT (21:31 UTC)
- Expired
- Jun 6, 2023, 5:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 193 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WGUS55 KMSO 062131
FFWMSO
IDC059-062345-
/O.NEW.KMSO.FF.W.0002.230606T2131Z-230606T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Missoula MT
331 PM MDT Tue Jun 6 2023
The National Weather Service in Missoula has issued a
* Flash Flood Warning for...
North Central Lemhi County in east central Idaho...
* Until 545 PM MDT.
* At 331 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Moose Fire. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Leesburg and Shoup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4540 11421 4534 11412 4530 11399 4528 11392
4522 11395 4519 11407 4526 11425 4534 11431
4538 11430
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
765
WGUS75 KMSO 062338
FFSMSO
Flash Flood Statement
National Weather Service Missoula MT
538 PM MDT Tue Jun 6 2023
IDC059-062348-
/O.EXP.KMSO.FF.W.0002.000000T0000Z-230606T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lemhi ID-
538 PM MDT Tue Jun 6 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT THIS AFTERNOON FOR
NORTH CENTRAL LEMHI COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please heed any road closures.
LAT...LON 4540 11421 4534 11412 4530 11399 4528 11392
4522 11395 4519 11407 4526 11425 4534 11431
4538 11430
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 1:26 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 1:26 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Missoula MT 126 PM MDT Tue Jun 6 2023 .DISCUSSION...A well-formed closed low pressure circulation over central California is continuing to send moisture north into the Northern Rockies. This feature is part of a much larger puzzle that includes a high amplitude ridge over the central U.S. and another low spinning over the East Coast. The California low will remain in place over the next few days with the help of the other atmospheric features over the U.S., sending smaller scale disturbances north and eastward towards Idaho and Montana. In the short term... this afternoon and Wednesday... clear skies in the morning with some deep instability and available moisture will be capable of fueling afternoon showers and thunderstorms throughout north-central Idaho and southwest Montana. Lack of strong steering winds and appreciable shear will result in storms producing mostly heavy rain and small hail, with little in the way of damaging hail or strong outflow winds. An increase in moisture on Wednesday will allow afternoon storm activity to spread further north. A more significant rain event will begin on Thursday. A mid levels low will setup over northwest Wyoming, pushing additional Gulf moisture into the Northern Rockies from the east. Precipitable water amounts will jump to about 200-250 percent of normal. Lift will be provided by the mid levels circulation and enhanced by terrain. The heaviest rainfall will be along and south of I-90 over western Montana and into north-central Idaho. Areas north of I-90 along the Continental Divide will also see periods of heavy rain on Thursday. The mid levels circulation will migrate to the northwest on Friday, bringing the focus of heavier precipitation north and west. Expect chances for heavy rain to increase across all of northwest Montana north of I-90, as well as Clearwater and Idaho Counties. Visitors to Glacier Park should be prepared for wet weather Thursday afternoon through Saturday morning. && .AVIATION...Scattered showers and a few thunderstorms will be in the vicinity of KBTM and KSMN through 07/0300z. Brief heavy rain may occur with storms. A lesser chance of showers or a thunderstorm will be in the vicinity of KMSO. Skies will clear overnight and Wednesday morning with another potential for scattered showers and thunderstorms redevelop in the vicinity of all terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:07 PM MDT | Areal Flood Advisory | MSO | Lemhi | 113 min |
| Jun 6, 5:02 PM MDT | Flash Flood Warning | MSO | Lemhi | 118 min |
Nearby
Flash Flood Warnings in Idaho, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.